Aa
MedHelp.org will cease operations on May 31, 2024. It has been our pleasure to join you on your health journey for the past 30 years. For more info, click here.
Aa
A
A
A
Close
Avatar universal

Hydrocodone withdrawal

I was taking hydrocodone 10-325 for the last 3 weeks 2 every 4 hours for pain from total knee replacement. I went to doc and he said to start to ween off of them and replace with tylenol for the pain. I didn't understand that weening was the important word. I just wanted to be done and so on tuesday morning at 1:00am this was my last dose. Well needless to say I started having terrible withdrawal symptoms which I didn't even know what was happening. We called the doc and now I know that you cannot stop taking them cold turkey. ( I learned the hard way). I am now taking 1 every 6 hours for the last 2 days. I still do not feel great but tolerable. How do I stop taking them totally. Any advice would be appreciated. I have never taken any thing stronger than a tylenol with codeine before and certainly not regularly. I would just like to be done with them. Thank you for your help!
3 Responses
Sort by: Helpful Oldest Newest
Avatar universal
Hello. I know the pains you are going through my friend and believe me YOU CAN DO IT!!! See I've been taking norco 10/325 steadily for the past 8 years. Yes 8 years. I have a severe back problem and was scared to have surgery. I was taking anywhere from 4-8 a day depending on my pain. Sometimes I'd run out and have to w/d till I could get more. Anyway, I had surgery about a week ago and the dr put me on Tylenol 3. I still had about 5 of the 10/325's left. I'm done with those and I'm on the 3's now. I still have pain from the surgery but it's NOTHING like w/d from the years of the taking of the pills. I will get through it and SO WILL YOU MY FRIEND!!!!! Stay strong. 1 day at a time.
Helpful - 0
1653969 tn?1390331661
Hello and welcome-glad you are working on getting off the hydro before they got a real bad hold of you. You can stop cold turkey on them,as long as there isn't an underlying medical condition, it can be miserable for the first few days or first week but it can be done. Keep up the good work on your taper and you will be done soon !
Helpful - 0
Avatar universal
Hi there, welcome! You have lots of new friends here waiting to meet you and help you with whatever we can.
Knee replacement is a really rough surgery, as you know. Have you abused narcotics or other drugs in the past? If you have the self-control to wean, this is the best way for you. Your dosage reduction is great so far. The next reduction step---maybe one every eight hours instead of every six? How many pills do you have left?
If you can safely take Aleve/naproxen (the chemical name for Aleve), it's a better choice than Tylenol, because Aleve is an anti-inflammatory drug as well as a pain reliever. Before doing this, call your doctor and tell him/her all the drugs you are currently on, and get their OK first. Let us know how things are going with you! We care.
Helpful - 0

You are reading content posted in the Addiction: Substance Abuse Community

Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Herpes sores blister, then burst, scab and heal.